Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Does taking Priloscec increase weight?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 1106 Questions
met a lady at the grocery store yesterday and she said she had gained 25 lb. taking Priloscec for acid reflex...i've
not been able to reduce my wt. since Feb. ater a burst fracture to the lumbar 4 section of my back and 3 broken
bones in my wrist......currently I take Pantoprazole Sod Dr Tabs 40Mg....could this be associated with my difficulty
to get my wt. doing a far degree of cardio training and strength training with wts. and am at the gym 4
times a wk. most wk......thanks for your help..... XXXXXX
Posted Fri, 18 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Jose Ignacio Artero Munoz 1 hour later
Brief Answer:
Proton Pump Inhibitors

Detailed Answer:
Hello.Delighted to be able to help.
The drugs that you refer are called Proton Pump Inhibitors(pantoprazole, lansoprazole, omeprazole).Prolonged use of these drugs is related to pneumonia, diarrhea or decreased levels of vitamin b12 but there is not scientific evidence to relate Proton Pump Inhibitors with weight gain. However presence of sodium in the Pantoprazole sodium which is a significant element that can cause weight gain, were not commented in the literature. Ask your doctor about it. Also immobility for your bone fractures have contributed to your weight gain.You must continue with your practice sports in the gym.With it and proper diet prescribed by your doctor you can get weight loss.
I Hope I have answered your query. If you have any further questions I will be happy to help.If you do not have any clarifications, please don’t forget to evaluate my answer.I wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor